Discussions By Condition: Urinary conditions

Had kidney infection; Now Stones or Back Problems????

Posted In: Urinary conditions 1 Replies
  • Posted By: hukleberrie
  • July 14, 2007
  • 00:37 PM

This started with a severe kidney infection (very high white blood count & nitrites & blood in urine) where I had a fever & was sore all down my entire trunk of my body with no burning when I urninated & not just pain in my kidney, it was my entire body from my ribs down to my thighs. A day or two into the Cipro (had to take for 3 weeks) it started to hurt in my mid back waist area & had a sharp pain in my side when I walked. Then the cipro fixed all that pain (except the pinched nerve in my neck/shoulder) in about 5 or 6 days.

I went to the osteopath dr. yesterday for my pinched nerve in neck issue (I had this a few weeks before the kidney infection). Although he didn't read through my chart or check through all of my tests, he did question why I should be on Cipro for 3 weeks. He also questioned my CT scan appointment & thinks since I don't have insurance I should wait instead of spending $1200. (Although if I had insurance, he says I should since I have the blood in my urine.) He says that my back is a mess & questioned my where my pain was as opposed to pain from a kidney stone. He said it would hurt more up in the kidney & not in the groin/bikini line area & the side/lower back. He snapped my pubic bone (which really hurt) & did some other things to my back. He wants me back in next week but he's out so I can't see him for nearly 3 weeks. He says I can go 2 weeks before it would become serious if I had an obstructed stone. Should I cancel my CT scan appointment for Monday like he thinks I should? He said he had a kidney stone & that laying on your back or side should not hurt if you have a kidney stone. Or should I listen to the other 2 doctors? I quit taking that cipro. I am done with that ****. I have been crying all afternoon, what an emotional roller coaster! They say I still have blood in my urine, but may my spotty wierd period messed it up even though I tried to be very careful. Anyway, I feel like the cramping that was so horrendous was probably more from the cipro as a side effect than anything. Although the meds they gave for the bladder spasms did help & take that away. I still have the pain there, though. I guess I am asking you all your opinion. Does any of my symptoms sound like kidney stones? Or is these 2 doctors mistaking the side effects of Cipro for the symptoms of kidney stones?

My symptoms are:
Pain in lower back,
Pain in groin/crotch/bikini line sometimes radiating down butt & front/inside thigh,
Pain in lower abdomin,
Weight Loss,
Fatigue,
Nausea/loss of appetite,
Blood in Urine,
High heart rate
I had Extreme cramping the other day in lower abdomin & down legs with pain in back,
Pain worse at night because laying down painful,
Sometimes peeing my burn or seem hard to come out like I have to push out but then sometimes it's normal,
& I feel bloated.

Please chime in your 2 cents. I am very curious to see what you think about my symptoms - if they even slightly sound like a kidney infection.

Thank you up front for anyone who replies to this post. I REALLY appreciate it.

Reply Flag this Discussion

1 Replies:

  • I have a Kidney Infection and Started Cipro Monday afternoon for 2 weeks...it is now Friday morning and I share many aspects of your experience.I experienced what you indicate in your first sentence but most of my pain was focused lower back and buttocks for the most part and it intensified if I pressed the lower back muscles to either side of my spine just above the hipbones - sent the pain more strongly felt in butt. Me, too -- A day or two into the Cipro it started to hurt in my mid back waist area & had a sharp pain in my side when I walked and some cramping in the lower abdomen. Today it is gone but last night was pretty uncomfortable.I will not quit taking the Cipro since I did have high nitrates and wbc in urine and that is indicative of uti/kidney infection and it needs to be treated. I had no burning, just cloudy urine, smelly at times, for about a month but which lessened throughout the day as I drank a lot of water, and near the time I realized I needed to see a Dr. I was having difficulty starting to urinate in the mornings. I did an AZO UTI test from pharmacy it was positive. This took about 2 months and I should have seen a doctor sooner but had a lot going on and a lot of stress and since there was no burning did not follow through with it. The doctor confirmed it. This morning I did the AZO test again and it is clear. I imagine it will take some time for the discomfort in my back to alleviate if it was kidney related because it took so long to develop and was allowed to persist. However, there is some relief already. If I stop taking the Cipro the infrection could blast back in and that would be mean likely hospitalization. Not something to mess with. I also got my period the dayI started the Cipro. The moodiness and cramping and general feelings of unhappiness associated with that/PMS-onset cycle have clouded things but I am riding it out and today is feeling better.Of what you have listed - I have copied below and will indicate what I have been experiencing:YES - Pain in lower back, OCCASIONALLY the past month - Pain in groin/crotch/bikini line sometimes radiating down butt & front/inside thigh, ONLY THIS WEEK - Pain in lower abdomin, YES- but also stress related many recent life changes and weight coming back on the past few days -- Weight Loss, YES -- But better yesterday and much better today - Fatigue, Listed as a Cipro Side effect - Nausea/loss of appetite, NO - Blood in Urine, NO - High heart rate I had Extreme cramping the other day in lower abdomin & down legs with pain in back, YES - but better after 2 days on Cipro - Pain worse at night because laying down painful, NO burn, YES difficulty beginning but tha is getting better also - Sometimes peeing my burn or seem hard to come out like I have to push out but then sometimes it's normal, YES - this past week -- I feel bloated. I've also had some constipation.I am connecting mine to combination back injury which flares up every now and then and Kidney Infection. I will stick the course with Cipro for the 2 weeks and what remains to be addressed. If 2 doctors say it might be kidney stones and after 3 or 4 days you aren't getting any progressive relief from the Cipro then check it out as they say. If you think you're having side effectes from the Cipro then call the doctor or try the pharmacist - they know the medications inside out and backwards.As I said -- I had most of your symptoms and the past month and a half was getting progressively worse and the first few days on the Cipro were rough with no hunger, discomfort, fatigue but yesterday was better and today is better still. I am expecting teh same tomorrow. If you don't have insurance -- call Planned Parenthood. I had just moved to a new state and they have no walk ins and I do not yet have a doctor (3.5 hours away). All we have here is hospital ER for this situation. I called Planned PArenthood and they do provide almost all women's health services. Sliding scale if you need it, insurance if you have it.But I definitelyhave a kidney infection and I definitely have most of your symptoms and theyve developed over 2 months. I never should have waited no mater how busy I was when I suspected UTI. My back still hurts, and if it ends up being kidney stones it does, but I want the infection treated and cleared up completely first and I know it takes a cople of weeks to clear and stabilise. Good luck. Thank you up front for anyone who replies to this post. I REALLY appreciate it.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.